Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Rash
Oct 12, 2007

I started Taking Atripla.. Its been 9 days since the first time I took atripla. On the 6th day i noticed a small blotch on my chest. Didn't think much of it, the next day, it was covering my kneck, arms and chest, I called my doctor to see what he said, he had me come in, and checked it out, said it was common for this to happen. and told me to stop taking the atripla. He told me i could tak benadryl which helps a little bit, but not a whole lot. I've also been using hydrocortizone cream, which helps quite abit. Now, my question is. A good friend of mine is a Doctor that specializes in HIV, He said that it doesn't make sence that my doctor is having me just stop without putting me on anything else for the time being. My Cd4 cells are pretty low. I was wondering if this is a good idea. Oh, also, yesterday (day 9..second day with no atripla) the rash has spread to almost my entire body. my face, arms, legs, thighs, private areas, back, everywhere. my doctor had called me and asked me to come back in. when i got there, he put me on a Prednizone taper..... is this a good thing? What should I do about my treatment? Im worried that im going to build a resistance to Sustiva. ... Thanks

Response from Dr. Henry

Hopefully you are being managed by someone who is a HIV specialist with much experience in HIV care. Often one would treat through an Atripla related rash with antihistamines and other interventions. There is a concern about the development of resistance if Atripla is stopped suddenly after starting. If I had a patients starting Atripla who developed a severe rash that I felt warranted stopping the Atripla I would switch to a boosted protease inhibitor therapy in many cases. KH



Previous
hump back
Next
positive ANA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement